MAUDE Adverse Event Report: MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY

MEDTRONIC IRELAND INTEGRITY RX; STENT, CORONARY
Catalog Number INT40018UX
Medical Device Problem Codes Burst Container or Vessel (1074); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
Image review: seven still images with comments were received from the account.The lesion pre and post stent deployment is visible in the mid cx.On the sixth image the 4.0 x 12 mm is visible in the mid cx.The partially inflated 4.0 x 18 mm balloon is visible in the proximal cx/lm.The balloon has a dog bone shape indicating the stent may be present on the balloon.Immediately proximal to the 4.0 x 12 mm stent there appears to be a partially deployed stent; however given the quality of the image this cannot be confirmed.Image number 7 shows the balloon partially retracted into the guide catheter.It was not possible to determine the root cause of the reported event based on review of the still images provided.(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician implanted a 4.0 x 12 integrity bare metal stent to treat a moderately calcified and mildly tortuous ostium of the left main coronary artery and cx.The lesion was pre-dilated.During the procedure a cutting balloon was used and an nc euphora balloon was used to pre-dilate the proximal circ and also to support advancement of a non mdt guide extension catheter.The guide extension catheter was advanced distal to the lesion and the balloon was removed.The 4.0 x 12 integrity stent was successfully delivered to the mid circ.The 4.0 x 18 integrity stent was inserted and positioned.The device did not pass through a previously-deployed stent.Resistance was encountered upon advancement of the device but no excessive force was used.The guide extension catheter was pulled back which exposed the stent and then stent deployment began.Upon inflating the balloon delivery system to approximately 7 atm, resistance was lost and blood traveled back to inflation device and the tech reported a burst balloon.Initially the operator attempted to pull back the entire system but it was ¿stuck¿.A few seconds later as they pulled back again the deliver y system was removed without the proximal portion.The shaft detached leaving behind the balloon and stent in place.The shaft detached at the monorail joint.The physician decided to attempt to snare the detached delivery system from the lm, however decision was made to take the patient to surgery.The patient was urgently transferred to operating room where the patient died.The physician was willing to accept the possibility that the balloon was not fully negative when he pulled it out and might have snagged on a strut.
 
Additional Manufacturer Narrative
Additional information received: primary medical history prior to admission included: bronchitis, prostate cancer, hypertension, hyperlipidaemia, atrial fibrillation with pacemaker placement, peripheral artery disease, unstable angina with ekg changes.Questionable lower extremity stent placement.While in cath lab found to have severe stenosis, 80% in the mid and 75% in the proximal circumflex.Mid circumflex prior to intervention: 80%, post-intervention residual stenosis: <(><<)>10%.Proximal circumflex prior to intervention: 75%, unsuccessful intervention: residual stenosis 80%.Patient was receiving aspirin and iv heparin.Patient's eliquis was held.The physician commented an unsuccessful deployment of the intracoronary stent in the proximal circumflex vessel which resulted in balloon rupture likely due to vascular calcification and subsequent separation of the balloon stent delivery system from the shaft of the delivery system.It was reported that the issue occurred on the first inflation.The detached portion remains in vivo.Patient progressed from cardiogenic shock to cardiopulmonary arrest per the medical records.A number of photos were provided following a visit to the account.Based on the photos the distal shaft appears to have detached immediately distal to the guidewire entry port.
 
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTEGRITY RX
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6352592
Report Number9612164-2017-00207
Device Sequence Number977227
Product Code MAF
UDI-Device Identifier00613994798640
UDI-Public00613994798640
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P030009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/16/2018
Device Catalogue NumberINT40018UX
Device Lot Number0007939149
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2017
Supplement Date Received by ManufacturerNot provided
04/19/2017
Initial Report FDA Received Date02/23/2017
Supplement Report FDA Received Date05/18/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age84 YR
Patient Weight75